MAUDE Adverse Event Report: ARTHREX, INC. CAPTURED CORTICAL SCREW, Ø5.0MM X 40MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. CAPTURED CORTICAL SCREW, Ø5.0MM X 40MM; INTRAMED FIXATN ROD AND ACCESS
Model Number CAPTURED CORTICAL SCREW, Ø5.0MM X 40MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 8/16/2023, it was reported by a sales representative via email that a patient underwent revision surgery on (b)(6) 2023 due to a broken troch nail.The lag screw protruded laterally out of the nail, and some thread we're sheared off the lag screw.The original procedure was performed on (b)(6) 2022.No further information has been reported.Additional information received on 8/18/2023: both procedures were performed at the same facility but by different surgeons.The revision surgery was completed by removing the 1040-200 trochanteric nail, 1192-105 telescoping lag screw left, and 8001-040 captured cortical screw, and by doing a hip hemiarthroplasty.There were no arthrex parts used in the revision surgery.
 
Additional Manufacturer Narrative
Additional information: the complaint allegation was confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure is due to user error following the surgical technique per dfu-0374 at revision 0.G.Precautions.2.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.The trochanteric nail system includes the trochanteric nail, es trochanteric nail, lag screws, anti-rotation screws, cortical screws, and end caps.These are open reduction and internal fixation devices.The proximal screw holes in the es and long nails have 10° of anteversion.One of the proximal screw holes accepts a 10.5 mm solid lag screw, 10.5 mm solid locking lag screw, or side specific 10.5 mm telescoping lag screw, which are used to lag together fractures of the proximal femur.To help minimize lag screw back out, the solid locking lag screw, telescoping lag screw, and the side-specific telescoping lag screw can be locked into the nail intraoperatively.Both the telescoping lag screw and the side-specific telescoping lag screw allow the threads to collapse unidirectionally up to 10 mm within the barrel, with the exception of the 85 mm length (7 mm collapse) and 90 mm length (9 mm collapse).Refer to the trochanteric nail system surgical technique for additional information.

Brand Name
CAPTURED CORTICAL SCREW, Ø5.0MM X 40MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17719497
Report Number1220246-2023-07840
Device Sequence Number12585096
Product Code HSB
UDI-Device Identifier00848665019155
UDI-Public00848665019155
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K012190
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCAPTURED CORTICAL SCREW, Ø5.0MM X 40MM
Device Catalogue Number8001-040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown